How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog
Satisfied Customers: 13014
Experience:  Practicing small animal veterinarian for 18 years.
53976849
Type Your Dog Question Here...
Dr. Altman is online now

My dog is anxious and cannot settle he is scratching his side

Resolved Question:

My dog is anxious and cannot settle he is scratching his side and chin but not excessively and kicking out his back legs rubbing his noes along the floor he is eating and drinking
Submitted: 2 years ago.
Category: Dog
Expert:  Dr. Altman replied 2 years ago.
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry that your dog is not feeling well. Do you happen to have any antihistamines at home? I am not sure the trade name in the UK for benadryl (diphenhydramine) for example?My primary concern is that he was bitten by or ingested a bug and is having an allergic reaction to this
Customer: replied 2 years ago.
I have human antihistamines are they safe to give to animals ?
Expert:  Dr. Altman replied 2 years ago.
Yes, we use them regularly in dogs with allergies. Can you please tell me what antihistamine you have, the mg and how much your dog weighs? Thank you
Customer: replied 2 years ago.
they are called Piriteze 10mg my dog weights a little over 8kilos
Expert:  Dr. Altman replied 2 years ago.
This medication is cetirizine and the dose in veterinary formulas is 1 mg/kg or 10 – 20 mg/dog PO q12-24h.So for your dog that would be a 10 mg tablet Adverse effects have been listed as vomiting or hypersalivation after dosing. Drowsiness has been reported in small dogs at higher dosages.
Dr. Altman and 3 other Dog Specialists are ready to help you
Expert:  Dr. Altman replied 2 years ago.
This is not as effective as benadryl or diphenhydramine for an allergy related issue but hopefully will give your dog some relief. If there is no change or progression then I would advise a veterinary exam to ensure there is nothing more serious going on or that steroids are not warranted to get him comfortable...Please let me know any additional questions I can assist with today If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!If you have additional questions after you rate the question, you are welcome to request me for additional conversations if I am on-line or by beginning your question "Dr. Altman..." or "Dogdoc4u..." and others will leave the questions for me. Good luck to you both!!!